Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 5, 2015, 4:45 PM MST for Gila County, Navajo County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 4:45 PM MST (23:45 UTC)
- Expired
- Jun 5, 2015, 5:15 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 99 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS55 KFGZ 052345
SVRFGZ
AZC007-017-060015-
/O.NEW.KFGZ.SV.W.0002.150605T2345Z-150606T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 PM MST FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTHERN NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 515 PM MST
* AT 444 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF MILEPOST
275 ON SR 288...OR 25 MILES EAST OF ROOSEVELT...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILEPOST 300 ON HWY 60.
THIS INCLUDES HIGHWAY 60 BETWEEN MILE MARKERS 298 AND 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3378 11084 3404 11053 3387 11037 3382 11044
3383 11051 3385 11057 3380 11068 3369 11075
TIME...MOT...LOC 2344Z 227DEG 37KT 3377 11070
$$
JJ1 follow-up statement
288
WWUS55 KFGZ 060001
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
501 PM MST FRI JUN 5 2015
AZC007-017-060015-
/O.CON.KFGZ.SV.W.0002.000000T0000Z-150606T0015Z/
GILA-NAVAJO-
501 PM MST FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR SOUTHEASTERN GILA AND SOUTHERN NAVAJO COUNTIES...
AT 457 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
MILEPOST 300 ON HWY 60...OR 34 MILES SOUTH OF FOREST LAKES...MOVING
NORTHEAST AT 50 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GILA AND SOUTHERN NAVAJO COUNTIES. IF THIS STORM HOLDS
TOGETHER...IT MAY THREATEN CIBECUE AND POSSIBLY CARRIZO AFTER 520 PM
MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3380 11068 3386 11075 3404 11053 3387 11037
3386 11038 3385 11040 3383 11047 3383 11051
3385 11057
TIME...MOT...LOC 2357Z 222DEG 44KT 3388 11058
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI JUN 5 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL INTERACT WITH MOISTURE ACROSS ARIZONA TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMSTHIS AFTERNOON THROUGH SATURDAY. SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS EASTERN ARIZONA. A DRIER AND WARMER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY AND MONDAY BEFORE UNSETTLED CONDITIONS DEVELOP AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE CURRENT FORECAST APPEARS ON TRACK. TROPICAL MOISTURE IS STREAMING ACROSS ARIZONA AND THE COMBINATION OF DAYTIME HEATING AND DYNAMICS RELATED TO LOW PRESSURE OVER SOUTHERN CALIFORNIA WAS RESULTING IN SHOWERS AND THUNDERSTORMS, ESPECIALLY FROM BLACK CANYON CITY TO PAGE EASTWARD. STEADY SHOWER ACTIVITY HAS BEEN OBSERVED FROM PAYSON NORTHWARD ACROSS THE EASTERM MOGOLLON RIM. THERE STILLE IS THE POTENTIAL FOR A FEW THUNDERSTORMS BECOMING SEVERE. THIS AFTERNOON AND OVERNIGHT SO STAY IN TOUCH. FURTHER DESTABILIZATION SHOULD OCCUR THIS AFTERNOON WITH ENOUGH DAYTIME HEATING IN THE PRESENCE OF GRADUAL COOLING ALOFT FROM THE APPROACHING LOW. THUS EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND INTO THE EVENING, FAVORING AREAS FROM PAYSON TO GRAND CANYON EAST. IN ADDITION TO MOISTURE AND INSTABILITY, THE WIND SHEAR PROFILE ALOFT WILL FAVOR THE DEVELOPMENT OF A FEW ORGANIZED STRONG TO POSSIBLY SEVERE STORMS THROUGH SATURDAY MORNING. THE THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTHWARD TO THE FOUR CORNERS AND UTAH BORDER WITH QUARTER SIZE HAIL AND WINDS UP TO 60 MPH BEING THE MAIN THREATS. THE UPPER LOW WILL MOVE INTO SOUTHERN NEVADA ON SATURDAY WITH DRIER AIR PUSHING EASTWARD AND DECREASING SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY. SUNDAY AND MONDAY WILL BE MOSTLY DRY WITH THE EXCEPTION OF CONTINUED RAIN CHANCES IN THE WHITE MOUNTAINS. ADDITIONAL MOISTURE FROM TROPICAL SYSTEM BLANCA MOVES INTO SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING LOW CHANCES FOR SHOWERS OR STORMS IN SOUTHERN PORTIONS OF THE FORECAST AREA. IT DOESN'T APPEAR TO GET PULLED NORTH UNTIL POSSIBLY WEDNESDAY OF NEXT WEEK WHEN YET ANOTHER PACIFIC TROUGH MOVES THROUGH THE REGION. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS NORTHERN ARIZONA THROUGH SATURDAY. EXPECT PERIODS OF MVFR TO IFR CIGS AND VIS ACROSS MUCH OF THE REGION. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING UP TO 1 INCH HAIL AND ERRATIC AND GUSTY WINDS NEAR 50KTS. BY SATURDAY AFTERNOON CONVECTIVE ACTIVITY WILL GRADUALLY DIMINISH FROM WEST TO EAST. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A TROUGH TO THE WEST AND TROPICAL MOISTURE MOVING IN FROM THE SOUTH WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH UP TO 1 INCH HAIL AND WIND GUSTS AS HIGH AS 60 MPH. ON SATURDAY...DRIER AIR WILL FILTER INTO ARIZONA FROM THE WEST...CAUSING A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY. MONDAY THROUGH WEDNESDAY...TEMPERATURES WILL TREND WARMER AS DRIER AIR MOVES INTO NORTHERN ARIZONA. WHILE ENOUGH MOISTURE WILL LINGER OVER THE WHITE MOUNTAINS FOR SCATTERED SHOWERS AND STORMS EACH DAY. DEW POINTS TREND HIGHER ON WEDNESDAY WITH HIGHER CHANCES FOR SHOWERS AND STORMS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM AVIATION...BOHLIN FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 5, 4:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST FRI JUN 5 2015 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 400 AM MST FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL INTERACT WITH INCREASED MOISTURE ACROSS NORTHERN ARIZONA TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ACTIVITY IS EXPECTED TO BE MOST NUMEROUS EAST OF A PAYSON TO GRAND CANYON LINE. IN ADDITION...STRONG VERTICAL WIND SHEAR WILL LEAD TO THE POTENTIAL FOR SOME STRONG TO POSSIBLY SEVERE STORMS FROM THIS AFTERNOON THROUGH SATURDAY MORNING. THIS THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTH TO THE FOUR CORNERS REGION AND UTAH BORDER. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL IN EXCESS OF 1.0 INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE MOVES INTO NEVADA ON SATURDAY WITH DRIER AIR SPREADING EASTWARD AND DECREASING SHOWERS AND STORMS THROUGH THE DAY. DRIER CONDITIONS RETURN SUNDAY THROUGH EARLY NEXT WEEK...THOUGH THERE IS POTENTIAL FOR ADDITIONAL MOISTURE OF TROPICAL ORIGIN TO IMPACT NORTHERN ARIZONA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:32 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jun 5, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.